caret icon Back to all discussions

Headache after Botox

Hi! I just got Botox yesterday. Been doing it for 2 years. I didn’t even realize until after I left that the neurologist (she is my new one and has only given me botox once a few cycles back) forgot to insert it into my 2 worst trigger spots in my neck. I am worried this could make Botox less effective? Or not prevent as many? Also, had a bad headache after the injections (never happened before). It was not a migraine (I don’t think) and quite mild and went then went away. Then I woke up mid sleep with pretty bad pain in the lower part of my skull. Felt tight and muscular. I think it was a spot where I was injected yesterday. I changed sleeping positions and it went away with no meds. Came back about 6 hours later and some Tylenol killed it. Thoughts on the Botox efficacy from my situation above? Thoughts on the headache after Botox? Idk if it was even a migraine! Ty

  1. I'm glad to hear Botox has been helping you. You will have to see how your body will react without having your worst trigger points done. I would definitely let your doctor know what you have experienced with this last round of injections though. It's always a good idea to have these things documented. When my husband was having Botox treatments he was in the prodrome phase on the day of the injections and afterward he had a vicious migraine attack. We think it was the injections that overstimulated his nerves and sent him over the edge. It resolved with medication and such over the next few days, but it was awful for him. Keep track of what you are experiencing and keep your doctor informed. I hope this resolves fully and you have continued relief from Botox. Warmly, Cheryl migraine.com team

    1. HI there! I just had my botox on Tuesday as well. I get a migraine attack frequently after getting injections as I think all that poking around in those tender spots are bound to trigger things a bit. I usually take a triptan right after my injections. I've had botox for nearly 20 years now. I know just what you mean when you describe the pain as tight and muscular. I think sometimes it has to do with where they inject it. I also know just what you mean when you mention that they missed two key spots. This has happened to me before too. One time it was so unhelpful (and botox is a very key component of my treatment strategy that I really noticed) that I contacted my doctor and he allowed me to come back in for a couple of extra injections 5 weeks later. I think they sometimes have extra in the office so I didn't have to go through insurance for that procedure. BUT- I've also had them miss my key spots before and I was okay. So, you may want to wait a few weeks and see how you do. Hope this may be helpful. Thinking of you- Holly (migraine.com team).

      1. Update: Woke up with a migraine in the same spot as where I got the post-Botox headache (that turned into a migraine over night) this morning. It has been one week since I got my Botox, last Tuesday. Can this be a flare up of the same spot I was injected? Of course, it’s right above the injection sight where they forgot to put Botox so now I’m overthinking. Also, my last 2/3 migraines (One before botox was one given and the one this morning) I needed 2 Ubrelvy and not 1. 1 always works for me. Thoughts?

      2. Hi there- thanks for checking in. Is this a normal place for a migraine attack for you? I would say if you are having an unusual attack - one that feels different for you (in intensity, or location- and/or if it's not responding to your normal medication regimen) then you should contact your doctor. Generally, for me, the pain of localized injection spot fades after 3 or so days. Sounds like it may be time to check in with your doctor re: that last botox session to let them know how you're doing and to ask if you can get fit in for another couple of injections if at all possible. Did you already ask them about this? As i mentioned before, every practice is different so they may not offer this as an option. I'm sorry you're having a lot of flare ups right now! Warmly- Holly -migraine.com team.

    or create an account to reply.